Optimal shapes for general integral functionals
Annales Henri Lebesgue, Volume 3 (2020) , pp. 261-272.

Metadata

Keywordsshape optimization, quasi open sets, finite perimeter, integral functionals.

Abstract

We consider shape optimization problems for general integral functionals of the calculus of variations, defined on a domain Ω that varies over all subdomains of a given bounded domain D of d . We show in a rather elementary way the existence of a solution that is in general a quasi open set. Under very mild conditions we show that the optimal domain is actually open and with finite perimeter. Some counterexamples show that in general this does not occur.


References

[BB05] Bucur, Dorin; Buttazzo, Giuseppe Variational Methods in Shape Optimization Problems, Progress in Nonlinear Differential Equations, Volume 65, Birkhäuser, 2005 | MR 2150214 | Zbl 1117.49001

[BDM93] Buttazzo, Giuseppe; Dal Maso, Gianni An existence result for a class of shape optimization problems, Arch. Ration. Mech. Anal., Volume 122 (1993) no. 2, pp. 183-195 | Article | MR 1217590 | Zbl 0811.49028

[BHP05] Briançon, Tanguy; Hayouni, Mohamed; Pierre, Michel Lipschitz continuity of state functions in some optimal shaping, Calc. Var. Partial Differ. Equ., Volume 23 (2005) no. 1, pp. 13-32 | Article | MR 2133659 | Zbl 1062.49035

[Bri04] Briançon, Tanguy Regularity of optimal shapes for the DirichletÕs energy with volume constraint, ESAIM, Control Optim. Calc. Var., Volume 10 (2004) no. 1, pp. 99-122 | Article | MR 2084257 | Zbl 1118.35078

[Buc12] Bucur, Dorin Minimization of the k-th eigenvalue of the Dirichlet Laplacian, Arch. Ration. Mech. Anal., Volume 206 (2012) no. 3, pp. 1073-1083 | Article | MR 2989451 | Zbl 1254.35165

[But89] Buttazzo, Giuseppe Semicontinuity, Relaxation and Integral Representation in the Calculus of Variations, Pitman Reseqrch Notes in Mathematics Series, Volume 207, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1989 | MR 1020296 | Zbl 0669.49005

[GG84] Giaquinta, Mariano; Giusti, Enrico Quasi-minima, Ann. Inst. Henri Poincaré Anal. Non Linéaire, Volume 1 (1984) no. 2, pp. 7-107 | Numdam | Zbl 0541.49008

[Giu03] Giusti, Enrico Direct Methods in the Calculus of Variations, World Scientific Publishing, Singapore, 2003 | Zbl 1028.49001

[Hay99] Hayouni, Mohammed Lipschitz continuity of the state function in a shape optimization problem, J. Conv. Anal., Volume 6 (1999) no. 1, pp. 71-90 | MR 1713952 | Zbl 0948.49021

[HM05] Henrot, Antoine; Michel, Pierre Variation et Optimisation de Formes. Une Analyse Géométrique, Mathématiques & Applications, Volume 48, Springer, 2005 | Zbl 1098.49001

[Maz11] Maz’ya, Vladimir G. Sobolev Spaces with applications to elliptic partial differential equations, Grundlehren der Mathematischen Wissenschaften, Volume 342, Springer, 2011 | MR 2777530 | Zbl 1217.46002

[Zie89] Ziemer, William P. Weakly Differentiable Functions, Springer, 1989 | Zbl 0692.46022